Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2005, 11:27 AM CDT for Rusk County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2005, 11:27 AM CDT (16:27 UTC)
- Expired
- Jul 2, 2005, 12:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT SAT JUL 2 2005 .DISCUSSION... WELL DEFINED OUTFLOW BOUNDARY EXTENDS SOUTH AND EAST FROM VIGOROUS MCV SPINNING ACROSS N TX ATTM. THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY ALONG THE OUTFLOW BOUNDARY EXTENDING FROM NEAR A ACT...CRS... CANTON TX LINE. THIS BOUNDARY IS MOVING SSE AND SHOULD ONLY AFFECT OUR EXTREME WEST AND SOUTHWEST ZONES THIS MORNING INTO THE AFTERNOON HOURS. HIGHEST POP CURRENTLY ACROSS THIS REGION SO WILL LET THIS AREA RIDE. LAPSE ANALYSIS HAS SHOWED THAT OUR NE ZONES HAVE STABILIZED QUITE A BIT OVERNIGHT WITH OUR OLD SURFACE BOUNDARY SOMEWHERE IN THE NEIGHBORHOOD OF N TX INTO S AR. WILL NEED AN UPDATE TO REMOVE TEMPORAL WORDING BUT TEMPS AN POPS APPEAR IN GOOD SHAPE AREAWIDE. UPDATE OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 95 73 98 75 / 30 20 20 10 MLU 93 73 94 73 / 30 20 20 10 DEQ 93 69 96 74 / 20 10 10 10 TXK 94 72 97 75 / 20 10 10 10 ELD 94 72 96 74 / 20 10 10 10 TYR 95 74 98 75 / 50 20 20 10 GGG 95 74 98 75 / 50 20 20 10 LFK 96 75 98 74 / 50 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUL 2 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND GUSTS...AND MORE ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:06 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Shelby | 54 min |
| Jul 2, 12:50 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 55 min |
| Jul 2, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Red River | 60 min |
| Jul 2, 1:41 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 64 min |
| Jul 2, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| Jul 2, 2:26 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 64 min |
| Jul 2, 3:17 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.